Here’s Why People Over 40 Years Old Should Stop Taking Ibuprofen Immediately
When we get headaches or other everyday pains, most of us don't think twice about taking a small dose of over-the-counter painkillers. These drugs usually take care of the immediate problem—along with a glass of water, of course.
Unfortunately, we don't often think about the aftermath of taking these drugs so regularly, especially in the long term. Recent research is suggesting that one painkiller in particular can be toxic for the heart muscle, making it especially dangerous for people over the age of 40.
The most shocking part? It's so common that you probably have it in your medicine cabinet right now...
When most people get a headache or experience minor pain, they head to their medicine cabinet to grab a suggested dose of over-the-counter painkillers. It's a quick fix that solves the immediate problem in a short amount of time.
There's no denying that these painkillers are incredibly effective for those kinds of everyday pains. In fact, after ingesting them, most people forget that they ever had a headache or minor pain within 30 minutes! Why wouldn't you use such a effective and fast-acting medicine?
If you're one of the these people who head right for the ibuprofen bottle when you feel a headache coming on, you might want to think again. It turns out this commonly used painkiller might actually be causing you harm, especially if you're over 40...
In 2015, the FDA decided to strengthen the warning labels on ibuprofen. This caution was taken after learning that a heart attack or stroke can occur even in the first few weeks of using the drug, making it especially risky for people in their forties.